MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC® SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC® SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION
Model Number MC2-4590S
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a revision procedure was performed due to the rod failing to distract.The revision surgery was completed with no issue or adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation revealed that no product was received despite the rod being removed/revised.It was reported that the x-ray imaging revealed that the magec rod "ruptured." there was no patient consequence reported but the rod would not lengthen so it had to be revised.The x-ray image was provided and is included in this complaint.Based on the x-ray image, it appears the "broken" rod collapsed or pistoned back to a fully retracted state.Based on the image and knowing this device would not lengthen, these failure modes are typically indicative of a lead screw or locking pin fracture, but these causes cannot be confirmed or determined as the rod was not returned for further investigation.Manufacturing review: review of the device history record notes no material non-conformances, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.The trend review does not indicate adverse trends exist and aligns with risk management rates.The risk assessment shows that there are no planned risk updates at this time.Trends will continue to be monitored over time to determine if the severity and probability of this risk should be increased or reduced.

Brand Name
MAGEC® SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM- MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key21875661
Report Number3006179046-2025-00108
Device Sequence Number12953915
Product Code PGN
UDI-Device Identifier00812258022624
UDI-Public812258022624
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K233593
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-4590S
Device Lot Number2131604
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale